Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 12, 2011, 6:55 PM CST for Clay County, Iowa. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2011, 6:55 PM CST (00:55 UTC)
- Expired
- Mar 13, 2011, 4:56 PM CDT
- In force
- 21 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Clay County, IA
The radar
The Sioux Falls radar (KFSD), 139 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocheyedan River near Spencer (SPOI4). The gauge peaked at 8.39 ft at Mar 13, 2011, 3:00 AM CDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9.5 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
844
WGUS43 KFSD 130055
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
655 PM CST SAT MAR 12 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
OCHEYEDAN RIVER NEAR SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-140455-
/O.NEW.KFSD.FL.W.0010.110313T0055Z-110314T1000Z/
/SPOI4.1.ER.110312T2342Z.110313T0600Z.110313T1000Z.NO/
655 PM CST SAT MAR 12 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL LATE SUNDAY NIGHT.
* AT 06PM SATURDAY THE STAGE WAS 8.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 8.2 FEET IN THE EARLY MORNING
SUNDAY MARCH 13. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY
EVENING MARCH 13.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS.
$$
IAC021-041-140454-
/O.NEW.KFSD.FL.W.0011.110313T0112Z-000000T0000Z/
/LNNI4.1.ER.110313T0112Z.110313T1800Z.000000T0000Z.NO/
655 PM CST SAT MAR 12 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 06PM SATURDAY THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM SATURDAY AND CREST NEAR
18.3 FEET BY LATE SUNDAY MARCH 13.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
OCHEYEDAN RIVER
SPOI4 8.0 8.11 SAT 7 PM 8.2 SUN 12 AM
LITTLE SIOUX RIVER
LNNI4 18.0 17.95 SAT 6 PM 18.3 SUN 1 PM2 follow-up statements
338
WGUS83 KFSD 131517
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1017 AM CDT SUN MAR 13 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
OCHEYEDAN RIVER NEAR SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-142100-
/O.EXT.KFSD.FL.W.0010.000000T0000Z-110314T2100Z/
/SPOI4.1.ER.110312T2342Z.110313T0745Z.110313T2100Z.NO/
1017 AM CDT SUN MAR 13 2011
...FLOOD WARNING EXTENDED UNTIL 4 PM MONDAY...
THE FLOOD WARNING CONTINUES FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* AT 09AM SUNDAY THE STAGE WAS 8.2 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY EVENING MARCH 13.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS.
$$
IAC021-041-201916-
/O.CON.KFSD.FL.W.0011.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.110318T0600Z.110319T1200Z.000000T0000Z.NO/
1017 AM CDT SUN MAR 13 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 10AM SUNDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.2 FEET BY MONDAY MARCH 14
THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
OCHEYEDAN RIVER
SPOI4 8.0 8.18 SUN 10 AM 8.4 SUN MAR 13
LITTLE SIOUX RIVER
LNNI4 18.0 18.05 SUN 10 AM 18.2 MON 4 PM312
WGUS83 KFSD 132156
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
456 PM CDT SUN MAR 13 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
OCHEYEDAN RIVER NEAR SPENCER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC021-041-210156-
/O.CON.KFSD.FL.W.0011.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.110318T0600Z.000000T0000Z.000000T0000Z.NO/
456 PM CDT SUN MAR 13 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 04PM SUNDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.4 FEET BY MONDAY MARCH 14
THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
IAC041-132226-
/O.CAN.KFSD.FL.W.0010.000000T0000Z-110314T2100Z/
/SPOI4.1.ER.110312T2342Z.110313T0745Z.110313T2045Z.NO/
456 PM CDT SUN MAR 13 2011
THE FLOOD WARNING IS CANCELLED FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* AT 04PM SUNDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 4 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.3 FEET BY 7 AM
MONDAY.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.21 SUN 4 PM 18.4 MON 1 PM
OCHEYEDAN RIVER
SPOI4 8.0 7.92 SUN 5 PM 8.4 SUN MAR 13What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 12, 4:05 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 12, 4:05 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 405 PM CST SAT MAR 12 2011 .DISCUSSION... SOLID BAND OF STRATUS CLOUDS CONTINUES TO BLANKET THE WESTERN HALF WITH THE EASTERN EDGE NOW WORKING INTO NW IA AND SW IA. LATEST SATELLITE IMAGERY INDICATES THAT SOME ERODING IS BEGINNING TO OCCUR IN NORTHEAST SOUTH DAKOTA TO OUR NORTH. THERE REMAINS POTENTIAL HOWEVER FOR THE LARGER BAND...NOW OVER EASTERN ND AND NW MN...TO BACK INTO THE AREA TONIGHT. SOME THINNING IS POSSIBLE THIS EVENING...HOWEVER EXPECT THE LOW CLOUD DECK TO POTENTIALLY RETURN OVERNIGHT. BREEZY NORTHWEST WINDS THIS AFTERNOON WILL CONTINUE TO DIMINISH THROUGH THE EVENING AS THE ARCTIC HIGH SAGS SOUTHWARD INTO THE UPPER MIDWEST OVERNIGHT. AFTER MIDNIGHT WINDS WILL BE GENERALLY LIGHT AND TURN NORTHEASTERLY WHICH COULD ALLOW THE BAND OF STRATUS TO BECOME TRAPPED...PARTICULARLY ACROSS THE EAST. AS LONG AS LOW CLOUDS DO NOT REMAIN AN ISSUE RIGHT OFF THE BAT... SUNDAY WILL BE A DAY WITH A PARTLY CLOUDY START AND AN INCREASE IN CLOUDS AS SYSTEM CURRENTLY IN NRN NEVADA PUSHES INTO CONFLUENCE ZONE TO OUR EAST. CHANGES HERE FROM THE PREVIOUS FORECAST ARE A MUCH SLOWER ADVANCE OF LIFT FORCING...WHEN COMBINED WITH THE SATURATION ISSUES WORKING DOWN FROM MID LEVEL SOURCE OF PRECIPITATION...WILL PRETTY MUCH ELIMINATE ANY PRECIPITATION THROUGH 18Z. ALSO...SYSTEM IS NOW INDICATED ON EVERY SOLUTION TO REALLY START TO SHEAR SOUTHEASTWARD DURING THE AFTERNOON AND EVENING...LEADING THE ONLY REAL AREA IMPACTED IN A MINOR WAY TO BE THE FAR SOUTHWEST...AS DRY AIRSTREAM TO EAST REMAINS IN CONTROL. NOT A LOT OF WIND AS SURFACE RIDGE WORKS FROM ALONG I29 CORRIDOR THROUGH SW MN AND NW IA...WHICH WL COMPLICATE THINGS BY LOCKING IN SOME COLDER AIR THROUGH MUCH OF THE AREA...ESPECIALLY SNOWCOVERED AREAS OF SW MN INTO NW IA WHERE WEAK LOW LEVEL COLD AIR ADVECTION CONTINUES. LOWS KNOCKED DOWN A FEW DEGREES ON SUN NIGHT...ESPECIALLY THROUGH THE EASTERN AREAS...AND ESPECIALLY WHERE SNOWCOVER REMAINS IN SW MN...WHILE SOME TEMPERATURES MAY START RISING NONDIURNAL TREND WITH INCREASING GRADIENT THROUGH SOUTHEAST SOUTH DAKOTA...ESPECIALLY JAMES VALLEY AND WESTWARD. MORE APPRECIABLE WARMING TREND ON MONDAY AS SOUTHERLY GRADIENT INCREASES THROUGH THE AREA. WARMEST EXPECTED IN WESTERN MO RIVER AREAS...AND ALSO SOMEWHAT WARMER IN MORE SNOW FREE AREAS SOUTH OF I90 THROUGH NW IA AND EXTREME SE SD. STRENGTHENED INVERSION MAY HAVE MORE IMPACT THAN GIVEN CREDIT FOR ACROSS DEEPER SNOWCOVERED AREAS... BUT DID ALLOW THE STRONG SOUTHERLY WINDS TO TRANSPORT WARMING SOMEWHAT MORE EFFECTIVELY. FRONTAL BOUNDARY AND RELATIVELY SHARP UPPER TROUGH WILL PUSH SEWRD ACROSS THE AREA LATER MONDAY NIGHT AND TUESDAY MORNING. LITTLE OR NO CHANCE FOR PREFRONTAL PRECIPITATION...WITH MOST PROBABLY OCCURING WITH MID LEVEL BOUNDARY POST FRONTAL. BUMPED UP RAIN CHANCES JUST A BIT WITH STRONG MID LEVEL FORCING DUE TO FAVORABLE SHORT WAVELENGTH. FORM LOOKS TO BE ALL RAIN...WITH TEMPERATURES MAINLY +4 TO +8C DOWN LOW. BEHIND SYSTEM ON TUESDAY...EXPECT A FAIR DEGREE OF MIXING... AND WITH ONLY MINOR COOLING...TEMPERATURES SHOULD BE DEFINED MORE BY SNOWCOVER FIRST...AND CLOUDINESS AND PRECIPITATION LINGERING A BIT LONGER THROUGH THE EAST. DURING THE EXTENDED RANGE /TUE NIGHT THROUGH SAT/ STILL DIFFICULT TO FIND MUCH OF A FOCUS FOR PRECIPITATION. MEAN LARGE SCALE RIDGE GENERALLY SETS UP ACROSS THE MIDDLE TO EASTERN U.S. WITH DEEP TROUGHING GRADUALLY SET TO IMPACT THE FAR WEST...WITH VARYING DEGREES OF TROUGH INFLUENCE ALONG THE NORTHERN TIER. LATEST GFS HAS TAKEN ON A BIT MORE OF A ECMWF APPEARANCE BY WEEKS END AMPLIFYING THINGS ACROSS THE NORTHEAST U.S. A BIT MORE...AND THRU THE NRN PLAINS HAS RESULTED IN MUCH MORE AMPLIFIED RIDGE THAN FORMER RUNS AND EVEN A 90 DEGREE PHASE CHANGE FROM OUTLIER 06Z RUN. THEREFORE... A BIT MORE CONFIDENCE IN LESS WEATHER SEEMS APPROPRIATE. A LOOSE CONSENSUS OF WEAK SYSTEM/RIGHT ENTRANCE CROSSING RIDGE AROUND THURSDAY NIGHT/FRIDAY BUT SO VERY DRY AT LOWER LEVELS AS TO NOT EXPECT MUCH MORE THAN INCREASE IN MID CLOUDS AND PERHAPS SOME VIRGA. FOR THE MOMENT...RESTRICTED ANY PRECIPTATION MENTION TO LOWER CHANCE LEVELS FOR SATURDAY...A MEASURE OF UNCERTAINTY IN LOCATION OF BETTER ELEVATED WARM AIR ADVECTION...WITH DEEPER MOISTURE LOOKING TO REMAIN TIED UP TO SRN PLAINS. SHALLOW AIR MASS REMAINS SEASONABLE WITH LOW LEVELS PICKING UP EASTERLY TENDENCY BY LATER FRIDAY AND SATURDAY. IN THE MEANTIME...ENJOY THE WARM DAY ON WEDNESDAY...WITH ENOUGH WESTERLY COMPONENT SNEAKING INTO LOW LEVEL GRADIENT IN SOUTH CENTRAL SOUTH DAKOTA TO WARRANT A ROGUE 70 DEGREE MENTION...AND PLENTY OF 60S BARE GROUND TO 50S RESIDUAL SNOWCOVER. THIS WILL CERTAINLY BRING HYDROLOGIC CONCERNS TO THE FOREFRONT BY MID TO LATE WEEK...WITH ACCELERATING SNOW MELT EXPECTED TO AFFECT MOST MAINSTEM RIVERS. CAN ALSO EXPECT TO HAVE EFFECTS OF ICE BREAKUP ON MANY RIVERS...AND WILL HAVE TO BE WARY OF POTENTIAL ICE JAM IMPACTS WITH RAPID WARMUP AND INCREASED SNOWMELT RUNOFF. /CHAPMAN && .AVIATION... NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH THIS AFTERNOON AND WILL HOVER AROUND 15 TO 25 KNOTS BEFORE GOING LIGHT AFTER 06Z TONIGHT. MVFR CEILINGS ACROSS THE WESTERN HALF WILL SPREAD INTO NW IA AND SW MN THIS AFTERNOON. SOME IMPROVEMENT IS POSSIBLE PRIMARILY ACROSS THE NORTHWEST AFTER 22Z THIS EVENING...HOWEVER A SECOND BAND OF STRATUS IS EXPECTED TO SAG SOUTHWARD INTO THE AREA TONIGHT. IN ADDITION...PATCHY MVFR VIS WILL BE POSSIBLE AT TIMES OVERNIGHT. THE STRATUS WILL LIKELY STICK AROUND THROUGH SUNDAY MORNING. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Mar 12, 4:28 AM CST, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0428 AM CST SAT MAR 12 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0428 AM CST SAT MAR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WIND AND FOG... NORTHWEST WINDS OF 30 TO 40 MPH THIS MORNING WILL GRADUALLY DECREASE TO 20 TO 30 MPH BY LATE THIS MORNING. WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE AFTERNOON...THEN DROPPING OFF MORE QUICKLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:55 PM CST | River Flood Warning | FSD | Buena Vista, Clay | 62 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.